Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 337, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 10, 2005, 10:22 PM CDT for Lee County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 10:22 PM CDT (03:22 UTC)
- Expired
- May 10, 2005, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 110322
SVRBMX
ALC081-110400-
/O.NEW.KBMX.SV.W.0337.050511T0322Z-050511T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 PM CDT TUE MAY 10 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEE COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 1100 PM CDT
* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR SALEM...OR ABOUT 9 MILES EAST OF OPELIKA...
AND MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHS STATION.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3274 8512 3274 8535 3244 8539 3243 8534
3248 8529 3249 8508 3252 8502
$$
HURLEY/99What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:15 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 10, 7:15 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT TUE MAY 10 2005 .UPDATED... CONVECTION IS CONFINED TO EXTREME EASTERN ALABAMA EARLY THIS EVENING AND DECIDED TO REMOVE RAIN CHANCES FOR AREAS WEST OF INTERSTATE 65 FOR THE REMAINDER OF TONIGHT. UPDATED ZONES HAVE BEEN SENT. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, May 10, 5:18 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CDT TUE MAY 10 2005 ALZ011>015-017>050-112218- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 518 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). THERE IS A SMALL CHANCE FOR STRONG OR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ACROSS FAR EAST CENTRAL ALABAMA EARLY THIS EVENING. THE COMBINATION OF UNSTABLE AIR AND SOME LIFT FROM A DEPARTING LOW PRESSURE SYSTEM MAY ALLOW A FEW STRONG THUNDERSTORMS TO DEVELOP AND MOVE ACROSS LOCATIONS EAST OF A GADSDEN TO AUBURN LINE EARLY THIS EVENING. THE THREAT FOR STRONG STORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING AFTER 830 PM CDT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THERE IS A CHANCE OF STRONG THUNDERSTORMS AS A COLD FRONT MOVES INTO THE AREA ON SUNDAY. THE EXACT TIMING AND STRENGTH OF THE FRONT AND STORMS ARE STILL UNCERTAIN AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY EARLY THIS EVENING FOR FAR EAST CENTRAL ALABAMA. MBS/91
In the hours before
Local storm report, May 10, 7:05 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 SE GAYLESVILLE 34.23N 85.51W
05/10/2005 0.88 INCH CHEROKEE AL PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND.
&&
JSSLocal storm report, May 10, 7:30 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL FORNEY 34.09N 85.46W
05/10/2005 0.75 INCH CHEROKEE AL EMERGENCY MNGR
PENNY SIZE HAIL ON HWY 411.
&&
JSSSpecial weather statement, May 10, 7:30 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 PM CDT TUE MAY 10 2005 ALZ021-110130- CLEBURNE- 730 PM CDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 830 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTH OF BORDEN SPRINGS...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BORDEN SPRINGS... PINEY WOODS...FRUITHURST...AND EDWARDSVILLE THROUGH 830 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. GUSTY WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM AS WELL. MBS/91
Local storm report, May 10, 8:05 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL PINEY WOODS 33.82N 85.43W
05/10/2005 0.75 INCH CLEBURNE AL PUBLIC
PENNY SIZE HAIL REPORTED IN THE PINEY WOODS COMMUNITY.
&&
JSSLocal storm report, May 10, 8:15 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL FRUITHURST 33.73N 85.43W
05/10/2005 0.75 INCH CLEBURNE AL PUBLIC
PENNY SIZE HAIL AT THE GENERAL STORE IN FRUITHURST.
&&
JSSSpecial weather statement, May 10, 10:11 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1011 PM CDT TUE MAY 10 2005 ALZ018-110400- ETOWAH- 1011 PM CDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 1100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHEAST OF KEENER...MOVING SOUTH AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KEENER...GADSDEN... HOKES BLUFF...GLENCOE AND SOUTHSIDE THROUGH 1100 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:01 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 44 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.